Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 31, 2015, 12:41 AM CDT for 4 counties in Arkansas; Lauderdale County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 12:41 AM CDT (05:41 UTC)
- Expired
- May 31, 2015, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS54 KMEG 310541
FFWMEG
ARC035-037-093-111-TNC097-310845-
/O.NEW.KMEG.FF.W.0033.150531T0541Z-150531T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
WESTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
* UNTIL 345 AM CDT
* AT 1241 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3570 9103 3570 9029 3582 9028 3590 8974
3565 8975 3559 8988 3552 8991 3552 8995
3556 9001 3555 9004 3549 9004 3522 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 31, 12:22 AM CDT, 19 minutes earlier.
Area forecast discussion, May 31, 12:22 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1222 AM CDT SUN MAY 31 2015 .UPDATE... /ISSUED 905 PM CDT SAT MAY 30 2015/ SKIES ARE MOSTLY CLEAR OVER A LARGE PORTION OF THE FORECAST AREA THIS EVENING WITH TEMPERATURES RANGING FROM THE MID 60S TO MID 70S. A LINE OF THUNDERSTORMS HAS DEVELOPED OVER PORTIONS OF EASTERN AND CENTRAL ARKANSAS. THIS LINE IS MOVING EAST AND WILL EVENTUALLY MOVE INTO PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. WILL UPDATE FORECAST TO REMOVE SOME EVENING WORDING WITH NO BIG CHANGES NEEDED AT THIS TIME. ARS && .DISCUSSION... /ISSUED 640 PM CDT SAT MAY 30 2015/ A MESOSCALE CONVECTIVE VORTEX (MCV) CONTINUES TO LIFT NORTHEAST ACROSS SOUTHEAST MISSOURI THIS AFTERNOON. THIS MCV HELPED TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH TODAY AS THE ATMOSPHERE BECAME MODERATELY UNSTABLE. STORMS CONTINUE TO MOVE ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI AND WILL PERSIST THROUGH THE EARLY EVENING HOURS. THE AIRMASS REMAINS UNSTABLE AND LATEST KNQA VAD PROFILER SHOWS MODEST DEEP LAYER FLOW AROUND 30 KTS. MODERATE INSTABILITY AND MODEST SHEAR SHOULD ALLOW FOR A FEW SEVERE THUNDERSTORMS THROUGH EARLY EVENING WITH DAMAGING WIND POTENTIAL. THESE STORMS SHOULD DIMINISH BY LATER THIS EVENING. ANOTHER MCV LOCATED OVER NORTHEAST TEXAS WILL LIFT NORTHEASTWARD TONIGHT AS ANOTHER SHORTWAVE TROUGH MOVES SLOWLY EAST FROM THE SOUTHERN PLAINS. THIS SHOULD HELP TO GENERATE NEW CONVECTION OVERNIGHT...ESPECIALLY ACROSS SOUTHWEST SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT. PLAN TO MAINTAIN LIKELY POPS AFTER MIDNIGHT FOR THESE AREAS WITH CHANCE POPS ELSEWHERE. THIS SYSTEM WILL LIFT NORTHEAST ACROSS THE MID SOUTH ON SUNDAY AS A COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY...WITH THE GREATEST COVERAGE ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40. THE AIRMASS SHOULD AGAIN BECOME MODERATELY UNSTABLE ACROSS SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA WITH A FEW STRONG TO SEVERE THUNDERSTORMS AGAIN POSSIBLE. THE UPPER TROUGH SHOULD EVENTUALLY CUT OFF FROM THE MAIN FLOW AND LINGER ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH MUCH OF NEXT WEEK. THIS SHOULD ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO FORM ALMOST EACH DAY...ESPECIALLY ACROSS EASTERN SECTIONS OF THE MID SOUTH. TEMPERATURES WILL SLOWLY WARM BACK TO NEAR AND EVENTUALLY ABOVE SEASONAL AVERAGES BY THE END OF NEXT WEEK. JLH && .AVIATION... 06Z TAF CYCLE AN UPPER LEVEL SHORT WAVE WILL MOVE INTO THE MIDSOUTH OVERNIGHT FROM THE SOUTHWEST WHILE A WEAK COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THESE WEATHER FEATURES WILL AFFECT THE TAF SITES OVERNIGHT AND SUNDAY MORNING WITH PREVAILING CONDITIONS LOWERING TO MVFR. AN UPPER LEVEL LOW WILL CLOSE OFF OVER THE MIDSOUTH DURING THE DAY SUNDAY AND SUNDAY EVENING WITH MVFR CONDITIONS CONTINUING TO PREVAIL ALONG WITH A THREAT OF SHOWERS THROUGH THE AFTERNOON AND EVENING. ALSO KEPT IN VCTS AT KTUP THROUGH THE AFTERNOON AND EVENING WHERE CONFIDENCE OF THUNDER IS GREATER THAN ELSEWHERE AFTER 31/17Z. WINDS TONIGHT GENERALLY 6 KTS OR LESS. WINDS SUNDAY BECOMING NORTHERLY 6-10 KTS AT KMEM...KMKL...AND KJBR...SOUTHWEST 7 KTS AT KTUP. JCL/KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 3:39 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 PM CDT SAT MAY 30 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-312245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 339 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. THIS THREAT SHOULD DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER AREAS ALONG AND SOUTH OF INTERSTATE 40 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN MEMPHIS VIA SOCIAL MEDIA...NWS CHAT...OR OUR SPOTTER PHONE LINE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:20 PM CDT | Special Weather Statement | MEG | Hardeman | 40 min |
| May 31, 12:50 PM CDT | Special Weather Statement | MEG | Decatur | 25 min |
| May 31, 12:54 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 36 min |
| May 31, 1:18 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Henderson, McNairy | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.